Alert archive / California / Gale Warnings in 2009
Gale Warning 82, NWS Eureka, CA
NWS Eureka, CA issued this gale warning at Nov 20, 2009, 6:08 AM PST. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 20, 2009, 6:08 AM PST (14:08 UTC)
- Expired
- Nov 20, 2009, 9:11 AM PST
- In force
- 3 hr
- Issued by
- NWS Eureka, CA
The text
As transmitted, in the capitals the NWS used until 2016.
888 WHUS76 KEKA 201408 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 608 AM PST FRI NOV 20 2009 PZZ450-201800- /O.EXP.KEKA.GL.W.0081.000000T0000Z-091120T1400Z/ /O.NEW.KEKA.GL.W.0082.091120T1408Z-091120T1800Z/ /O.CON.KEKA.SE.W.0034.000000T0000Z-091120T1800Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 608 AM PST FRI NOV 20 2009 ...GALE WARNING IN EFFECT UNTIL 10 AM PST THIS MORNING... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING... ...GALE WARNING HAS EXPIRED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT UNTIL 10 AM PST THIS MORNING. THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 10 AM PST THIS MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$ PZZ470-202215- /O.EXP.KEKA.GL.W.0081.000000T0000Z-091120T1400Z/ /O.CON.KEKA.SE.W.0034.000000T0000Z-091120T2100Z/ /O.CON.KEKA.SI.Y.0072.000000T0000Z-091121T0200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 608 AM PST FRI NOV 20 2009 ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WARNING HAS EXPIRED... THE GALE WARNING IS NO LONGER IN EFFECT. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A SMALL CRAFT ADVISORY FOR WINDS REMAINS IN EFFECT UNTIL 6 PM PST THIS EVENING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. A SMALL CRAFT ADVISORY FOR WIND MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ455-475-202215- /O.CON.KEKA.GL.W.0081.000000T0000Z-091120T2100Z/ /O.CON.KEKA.SE.W.0034.000000T0000Z-091120T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 608 AM PST FRI NOV 20 2009 ...GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON... A GALE WARNING REMAINS IN EFFECT UNTIL 1 PM PST THIS AFTERNOON. A HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 3 PM PST THIS AFTERNOON. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A HAZARDOUS SEAS WARNING MEANS HAZARDOUS SEA CONDITIONS ARE IMMINENT OR OCCURING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR ROUGH SEAS AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL HAZARDOUS SEAS SUBSIDE. && $$
1 follow-up statement
022 WHUS76 KEKA 201711 MWWEKA URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE EUREKA CA 911 AM PST FRI NOV 20 2009 PZZ455-475-210115- /O.CAN.KEKA.GL.W.0081.000000T0000Z-091120T2100Z/ /O.NEW.KEKA.SC.Y.0062.091120T1711Z-091121T0200Z/ /O.CAN.KEKA.SE.W.0034.000000T0000Z-091120T2300Z/ CAPE MENDOCINO TO PT ARENA OUT 10 NM- CAPE MENDOCINO TO PT ARENA 10 TO 60 NM- 911 AM PST FRI NOV 20 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ450-210115- /O.CAN.KEKA.GL.W.0082.000000T0000Z-091120T1800Z/ /O.CAN.KEKA.SE.W.0034.000000T0000Z-091120T1800Z/ /O.NEW.KEKA.SW.Y.0062.091120T1711Z-091121T0200Z/ PT ST GEORGE TO CAPE MENDOCINO OUT 10 NM- 911 AM PST FRI NOV 20 2009 ...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS IN EFFECT UNTIL 6 PM PST THIS EVENING... ...GALE WARNING IS CANCELLED... ...HAZARDOUS SEAS WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE GALE WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS MEANS THAT WAVES ARE EXPECTED TO BE HAZARDOUS TO SMALL CRAFT. MARINERS SHOULD AVOID SHOALING AREAS. LONG PERIOD SWELL CAN SHARPEN INTO LARGE BREAKING WAVES IN SHOALING AREAS. IT IS NOT UNUSUAL FOR WAVES TO BREAK MUCH FARTHER FROM SHOALING AREAS THAN IS NORMALLY EXPERIENCED. REMEMBER...BREAKING WAVES CAN EASILY CAPSIZE EVEN LARGER VESSELS. && $$ PZZ470-210115- /O.CAN.KEKA.SE.W.0034.000000T0000Z-091120T2100Z/ /O.NEW.KEKA.SC.Y.0062.091120T1711Z-091121T0200Z/ /O.CAN.KEKA.SI.Y.0072.000000T0000Z-091121T0200Z/ PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM- 911 AM PST FRI NOV 20 2009 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM PST THIS EVENING... ...HAZARDOUS SEAS WARNING IS CANCELLED... ...SMALL CRAFT ADVISORY FOR WINDS IS CANCELLED... THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM PST THIS EVENING. THE HAZARDOUS SEAS WARNING HAS BEEN CANCELLED. THE SMALL CRAFT ADVISORY FOR WINDS HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this gale warning went out at Nov 20, 4:15 AM PST, 1 hour 53 minutes earlier.
Area forecast discussion, Nov 20, 4:15 AM PST, 1 hour 53 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
415 AM PST FRI NOV 20 2009
.SYNOPSIS...MODERATE TO HEAVY RAIN...WITH HIGHER ELEVATION
SNOW...EXPECTED TODAY AS A COLD FRONT MOVES ACROSS THE REGION. COLD
AND UNSTABLE AIR AND ANOTHER WEAK DISTURBANCE WILL MAINTAIN A CHANCE
OF PRECIPITATION THROUGH THE WEEKEND.
&&
.DISCUSSION...S TO SE WINDS PREVAIL THIS MORNING AS A COLD FRONT
APPROACHES THE COAST. THE TIGHTENING GRADIENT IS RESULTING IN GUSTY
WINDS ALONG THE COAST AND OVER THE HIGHER TERRAIN OF THE INTERIOR.
GUSTS TO 40 TO 60 MPH ALREADY REPORTED IN HUMBOLDT/DEL NORTE
COUNTIES EXPECTED TO CONTINUE THROUGH SUNRISE BEFORE WEAKENING. WV
IMAGERY SHOWS JET MAX ROTATING AROUND BASE OF THE TROUGH AROUND
38N/130W AND RAIN CHANCES WILL INCREASE THIS MORNING AS THE TROUGH
APPROACHES THE COAST. EXPECT A FEW HOURS OF MDT PRECIP THIS
MORNING AS THE FRONT PUSHES INLAND WITH WIDESPREAD RAINFALL TOTALS
OF 1 TO 2 INCHES. THE TROUGH AXIS MOVES ONSHORE EARLY THIS AFTERNOON
WITH COOLING MID LEVELS AND STEEPENING LAPSE RATES RESULTING IN
INSTABILITY SHOWERS WITH THE POSSIBILITY OF SMALL HAIL ALONG THE
REDWOOD COAST. NSSL BRIGHT BAND ANALYSIS INDICATES SNOW LEVELS
AROUND 5500 FT ACROSS DEL NORTE COUNTY THIS MORNING. SNOW LEVELS
WILL LOWER THROUGH THE DAY AS COLD AIR FILTERS INTO THE REGION
BOTTOMING OUT AROUND 2500 FT LATE TONIGHT. ALTHOUGH THE BEST
MOISTURE REMAINS AHEAD OF THE COLDEST AIR...EXPECT SNOW
ACCUMULATIONS OF 3 TO 5 INCHES ABOVE 3500 FT ACROSS EASTERN TRINITY
COUNTY BY THIS EVENING WITH UP TO 2 INCHES ABOVE 3000 FT IN DEL
NORTE/HUMBOLDT AND WESTERN TRINITY COUNTIES. INSTABILITY SHOWERS
WILL PERSIST THROUGH THE NIGHT BEFORE A BRIEF LULL EARLY SAT AS A
SHORT WAVE RIDGE MOVES ACROSS THE REGION. PRECIP CHCS INCREASE LATE
SAT AS A WEAKER SHORT WAVE TROUGH MOVES ACROSS THE REGION.
CONDITIONS SHOULD DRY OUT AND STABILIZE EARLY NEXT WEEK AS A DIRTY
RIDGE BUILDS OVER THE REGION. MODELS CONTINUE TO INDICATE NEBULOUS
SHORT-WAVES MOVING OVER THE TOP OF THE RIDGE...WHICH MAY PRODUCE
LIGHT RAIN ACROSS THE NORTH COAST REGION FROM TIME TO TIME. THE GFS
AND ECWMF MODELS WERE OUT OF SYNC ON A FRONTAL SYSTEM EXPECTED
THANKSGIVING DAY AND FOR NOW WE HAVE GONE WITH A CHANCE OF RAIN.
BC/DJB
&&
.MARINE...MODELS HAVE PULLED BACK ON THE EXTENT OF THE WINDS THIS
MORNING...LEAVING CONFINED WINDOWS OF GALE CONDITIONS. WITH THE S
FLOW AHEAD OF THE FRONT THE WINDY PLACE WILL BE AROUND CAPE
MENDOCINO AND JUST ON THE LEE SIDE. THIS HAS BEEN SHOWING WELL WITH
BUOY 22...WHERE AS OF 3 AM SUS WINDS WERE 34 GUSTING TO 42. AS THE
FRONT APPROACHES THE PRES GRAD ABOUT IT WILL ALLOW FOR A SLACKING OF
THE WINDS. THIS SHOULD BE SEEN AT THE BUOYS AROUND SUNRISE. THERE
WILL BE A BRIEF PULSE OF SUB GALE WINDS BEHIND THE FRONT BEFORE
PULLING BACK TO MODERATE WINDS. SEAS WILL LAG IN DECAY BEHIND THE
WINDS...BUT WILL BE OUT OF HAZ SEAS WARNING LEVEL BY AFTERNOON. MANY
OF THE WARNINGS OUT FOR THE WATERS WERE SCALED BACK DUE AS A RESULT
OF WINDS NOT BEING AS WIDE SPREAD. THE FRONT WILL CONTINUE TO WEAKEN
AS THE PARENT LOW MOVES ACROSS SRN BRITISH COLUMBIA TODAY AND WEAK
HIGH PRES PUSHES IT TO THE S. AFTER A POST FRONTAL TROUGH THAT WILL
CROSS THE WATERS OVER THE WEEKEND...HIGH PRES WILL BUILD ALLOWING
FOR EASING WINDS. SWELL WILL REMAIN SOMEWHAT ELEVATED FOR THE NEXT
SEVERAL DAYS. BFG
&&
.AVIATION...RAIN HAS BEGUN AT CEC THIS MORNING AND WILL BE INTO ACV
SHORTLY. RAIN WILL PLAGUE THE COASTAL AIRPORTS THROUGH MUCH OF THE
DAY...TURNING TO SHOWERS IN THE AFTERNOON. WHILE NO VSBY
RESTRICTIONS HAVE DEVELOPED YET...THIS WILL WARRANT WATCHING. THAT
SAID...THE LOWERING CEILINGS WILL KEEP THE DAY IFR FOR THE COASTAL
REGION. WINDS WILL REMAIN A CONCERN ALONG WITH MID LEVEL WIND SHEAR
OUT AHEAD OF THE FRONT. 850MB FORECAST WINDS ARE SHOWING AS HIGH AS
60 KTS AHEAD OF THE FRONT WHILE SFC WINDS WILL BE IN THE 15 TO 25 KT
RANGE. WINDS WILL DIMINISH THROUGH THE COLUMN IN THE WAKE OF THE
FRONT. UKI WILL ALSO BE IFR FOR THE BETTER PART OF THE NEXT 24 HRS
BUT WILL BREAK OUT BY FRI NGT AS A WEAKENING FRONT SLIPS THROUGH AND
SKIES BEGIN TO CLEAR AND CEILINGS LIFT. SE WINDS THIS MORNING WILL
SHIFT TO THE NW BEHIND THE FRONT...BUT NO SIG INC IN WINDS IS
EXPECTED. BFG
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...WINTER WEATHER ADVISORY FROM 8 AM THIS MORNING TO MIDNIGHT PST
TONIGHT FOR CAZ004.
NORTHWEST CALIFORNIA COASTAL WATERS...GALE WARNING UNTIL 6 AM PST
EARLY THIS MORNING FOR PZZ450-470.
HAZARDOUS SEAS WARNING UNTIL 10 AM PST THIS MORNING FOR PZZ450.
SMALL CRAFT ADVISORY FOR WINDS UNTIL 6 PM PST THIS EVENING FOR
PZZ470.
HAZARDOUS SEAS WARNING UNTIL 1 PM PST THIS AFTERNOON FOR PZZ470.
GALE WARNING UNTIL 1 PM PST THIS AFTERNOON FOR PZZ455-475.
HAZARDOUS SEAS WARNING UNTIL 3 PM PST THIS AFTERNOON FOR PZZ455-
475.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKAHazardous weather outlook, Nov 20, 4:26 AM PST, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 426 AM PST FRI NOV 20 2009 CAZ004-211230- UPPER TRINITY RIVER- 426 AM PST FRI NOV 20 2009 ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO MIDNIGHT PST TONIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT MODERATE TO HEAVY RAIN WITH HIGHER ELEVATION SNOW EXPECTED TODAY AS A STORM SYSTEM MOVES ACROSS NORTHWEST CALIFORNIA. A WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 8 AM TODAY TO MIDNIGHT TONIGHT. SEE SFOWSWEKA FOR MORE INFORMATION. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT...SPOTTERS ARE ENCOURAGED TO CALL WITH ANY REPORTS OF SNOW ACCUMULATION OR ANY OTHER SIGNIFICANT WEATHER.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 20, 3:04 AM PST | Small Craft Advisory for Winds | EKA | 6 hr | |
| Nov 20, 5:56 AM PST | Special Marine Warning | EKA | 34 min | |
| Nov 20, 9:11 AM PST | Small Craft Advisory | EKA | 48 hr | |
| Nov 20, 9:11 AM PST | Small Craft Advisory for Hazardous Seas | EKA | 11 hr | |
| Nov 20, 2:24 PM PST | Small Craft Advisory | EKA | 42 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.